Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 3, 2015, 4:42 PM CDT for Dodge County, Wabasha County, Minnesota. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- May 3, 2015, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:31 PM CDT | TSTM WND GST 35 | Wabasha, MN | COUNTY RD 4/33 |
| May 3, 6:55 PM CDT | HAIL 1.5 | Hayfield, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WWUS83 KARX 032142
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT SUN MAY 3 2015
MNZ079-086-087-094-WIZ032-032345-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
442 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOWER...
WESTERN OLMSTED...WABASHA...DODGE AND NORTHWESTERN BUFFALO
COUNTIES...
AT 440 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF EAGAN TO 13 MILES NORTH OF BLUE
EARTH...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BLOOMING PRAIRIE AROUND 625 PM CDT.
AUSTIN AROUND 630 PM CDT.
HAYFIELD AND BROWNSDALE AROUND 640 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...WALTHAM AND COUNTY ROADS 5 AND 6.
LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9208 4459 9202
4459 9177 4370 9280 4371 9305 4372 9305
TIME...MOT...LOC 2140Z 269DEG 28KT 4473 9312 4382 9414
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 3, 3:45 PM CDT, 57 minutes earlier.
Area forecast discussion, May 3, 3:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT SUN MAY 3 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 345 PM CDT SUN MAY 3 2015 AT 3 PM...A COLD FRONT EXTENDED FROM IRONWOOD MICHIGAN TO ORANGE IOWA /KORG/. TEMPERATURES AHEAD OF THIS FRONT ARE IN THE LOWER TO MID 80S. MINNEAPOLIS AMDAR SOUNDINGS SHOW A CAP BETWEEN 925 MB AND 800 MB. IN ORDER TO GET CONVECTION AHEAD OF THIS FRONT...THE TEMPERATURES WOULD HAVE TO GET INTO THE MID 80S TO BREAK THIS CAP. IN ADDITION... THE MIXING HAS LOWERED DEW POINTS LOWERED TO AROUND 50. THIS IS LIMITING THE AMOUNT OF THE INSTABILITY AHEAD OF COLD FRONT AT THIS TIME. SURFACE CAPES ARE ONLY IN THE 1000 TO 1500 J/KG RANGE...SO NOT EXPECTING ANYTHING TO DEVELOP IN OUR AREA THIS AFTERNOON. HOWEVER LEFT SMALL CHANCE OF PRECIPITATION IN THE FORECAST JUST IN CASE THE CAP BREAKS A BIT EARLIER THAN ANTICIPATED. FOR THIS EVENING...THE MODELS SUGGEST THAT THE MID AND UPPER 50 DEW POINTS WILL MOVE INTO AREAS SOUTH OF INTERSTATE 94. THIS HELPS THE 0-3 KM MOST UNSTABLE CAPES CLIMB INTO THE 1 TO 2K RANGE. MEANWHILE THE REMAINDER OF THE AREA WILL BE IN THE 500 TO 1000 J/KG RANGE. LIKE THE PAST COUPLE OF DAYS...THE BEST 0-6 KM EFFECTIVE SHEAR /40 TO 45 KNOTS/ WILL BE FOUND ALONG AND BEHIND THE FRONT. WITH THE 0-3 KM SHEAR 20 KNOTS...IT IS GOING TO BE HARD TO KEEP THE GUST FRONT ANCHORED ALONG THE FRONT. THE ONLY THING REALLY GOING FOR DAMAGING WINDS ARE VERY DRY SUB CLOUD AREA. WITH SKINNY CAPE SHOWING UP IN THE SOUNDINGS...YOU MAY GET UP TO A QUARTER SIZE HAIL AT MOST. WITH ALL OF THIS IN MIND...SEVERE WEATHER CHANCES LOOK TO BE MARGINAL TO ISOLATED AT BEST. OVERNIGHT...THE MODELS SHOW THAT THERE WILL BE A BAND OF 900 TO 700 MB FRONTOGENESIS ALONG AND NORTH OF INTERSTATE 94. THIS IS ASSOCIATED WITH ANOTHER SHORT WAVE TROUGH. WITH THE ARW NOT GENERATING CONVECTION EARLIER IN THE EVENING...THERE IS ENOUGH INSTABILITY FOR THIS MODEL TO PRODUCE A BAND OF SHOWERS AND STORMS. MEANWHILE THE OTHER MESO MODELS USE UP THIS INSTABILITY BEFORE THIS FRONTOGENESIS DEVELOPS. OVERALL...THE LATTER MODELS LOOK TO BE THE PROBABLE SOLUTIONS...SO TRENDED THE FORECAST TOWARD THEM. ON MONDAY...MANY OF THE MODELS CONTINUE TO SHOW THAT THE COLD FRONT WILL PUSH SOUTH OF THE AREA DURING THE EARLY MORNING. THE GFS CONTINUES TO BE THE FARTHEST NORTH...BUT WITH THE HIGH BUILDING INTO THE AREA AND DRY DEW POINTS ALREADY BUILDING SOUTH...LEANED MORE TOWARD THE DRIER MODELS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAY 3 2015 ON MONDAY NIGHT AND TUESDAY...THE MODELS SHOW WEAK 850 MB MOISTURE DEVELOPS SOUTH OF INTERSTATE 90. AS THIS OCCURS...THE SHOWERS AND THUNDERSTORMS WILL MOVE BACK NORTH INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH LIMITED SHEAR...NOT EXPECTING ANY SEVERE WEATHER WITH THE THUNDERSTORMS. WITH A PRECIPITATION AND CLOUDS ACROSS THE AREA...WENT A COUPLE OF DEGREES COOLER THAN THE MODEL CONSENSUS. ON TUESDAY NIGHT AND WEDNESDAY...A SHORT WAVE RIDGE WILL BUILD NORTH ACROSS THE AREA. AS THIS OCCURS...THE WARM FRONT WILL MOVE QUICKLY NORTH ACROSS THE AREA. WITH THIS IN MIND KEPT THE LOWESTRAIN CHANCES SOUTH OF INTERSTATE 90. FOR THE REMAINDER OF THE TIME PERIOD...STILL SOME QUESTIONS ON HOW FAST THE COLD FRONT WILL MOVE EAST INTO THE AREA. AS A RESULT...DID NOT CHANGE TOO FAR FROM THE MODEL CONSENSUS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1224 PM CDT SUN MAY 3 2015 VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON BEFORE A COLD FRONT ENTERS THE AREA EARLY THIS EVENING. EXPECTING A LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONT...MAKING PASSAGE THROUGH KRST IN THE 23Z-03Z TIME FRAME...AND IN THE 01Z-05Z TIME FRAME AT KLSE. EXPECT DETERIORATING CONDITIONS WITH THE SHRA/TS ACTIVITY WITH CIGS/VSBY TEMPORARILY DIPPING INTO THE MVFR/IFR RANGE. THERE REMAINS THE POSSIBILITY THAT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 50KT AND HAIL TO THE SIZE OF QUARTERS. LOOK FOR THE FRONT AND SHRA/TS ACTIVITY TO CLEAR SOUTHEAST OF THE AREA IN THE 07-09Z TIME FRAME WITH A RETURN TO VFR CONDITIONS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...DAS
Hazardous weather outlook, May 3, 5:00 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SUN MAY 3 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 500 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE ACROSS THE REGION FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD BE SEVERE BETWEEN 4 PM AND 10 PM. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DTJ/04
In the hours before
Special weather statement, May 3, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT SUN MAY 3 2015
MNZ079-086-087-094-WIZ032-032345-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
442 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOWER...
WESTERN OLMSTED...WABASHA...DODGE AND NORTHWESTERN BUFFALO
COUNTIES...
AT 440 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF EAGAN TO 13 MILES NORTH OF BLUE
EARTH...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BLOOMING PRAIRIE AROUND 625 PM CDT.
AUSTIN AROUND 630 PM CDT.
HAYFIELD AND BROWNSDALE AROUND 640 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...WALTHAM AND COUNTY ROADS 5 AND 6.
LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9208 4459 9202
4459 9177 4370 9280 4371 9305 4372 9305
TIME...MOT...LOC 2140Z 269DEG 28KT 4473 9312 4382 9414
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:38 PM CDT | Special Weather Statement | ARX | Buffalo | 82 min |
| May 3, 6:41 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 94 min |
| May 3, 6:29 PM CDT | Special Weather Statement | ARX | Mitchell | 61 min |
| May 3, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 64 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.